NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, November 27, 2014
Perirectal abscesses post complications
My husband had a perirectal abscess that was surgically removed 7 weeks ago. It went fairly smoothly but he could not keep the antibiotics and pain meds in or down for the first week. The area has healed and about 3 weeks ago he again had abdominal pain and diarrea. A heavy antibiotic was prescribed. He finished these pills 1 week ago and now the pain and diarrea have returned. What could be causing this? He did not have these problems prior to the abscess.
He may have developed antibiotic- associated diarrhea. A gastroenterologist should be able to sort this out, and evaluate for other possible causes of his new symptoms.
Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati